Alert archive / Alabama / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 177, NWS Mobile, AL

May 7, 2009Butler County, Crenshaw County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at May 7, 2009, 6:21 PM CDT for Butler County, Crenshaw County, Alabama. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 7, 2009, 6:21 PM CDT (23:21 UTC)
Expired
May 7, 2009, 7:00 PM CDT
In force
39 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

Counties Butler County, AL, Crenshaw County, AL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 11.4 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2009-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1258 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2009-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1258 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
446 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.6
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 072321
SVRMOB
ALC013-041-080000-
/O.NEW.KMOB.SV.W.0177.090507T2321Z-090508T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
621 PM CDT THU MAY 7 2009

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BUTLER COUNTY IN SOUTH CENTRAL ALABAMA...
  SOUTHERN CRENSHAW COUNTY IN SOUTH CENTRAL ALABAMA...
  THIS INCLUDES THE CITY OF LUVERNE...

* UNTIL 700 PM CDT

* AT 620 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING
  WINDS OVER 60 MPH.  THIS STORM WAS NEAR PIGEON CREEK...OR ABOUT 15
  MILES SOUTHWEST OF LUVERNE...MOVING EAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BRANTLEY...8 MILES SOUTHWEST OF LUVERNE AND 9 MILES SOUTH OF
  RUTLEDGE BY 700 PM CDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3150 8619 3151 8628 3154 8628 3152 8632
      3155 8654 3168 8655 3177 8616
TIME...MOT...LOC 2321Z 272DEG 12KT 3161 8648

$$
1 follow-up statement
000 
WWUS54 KMOB 072342
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
642 PM CDT THU MAY 7 2009

ALC013-072352-
/O.CAN.KMOB.SV.W.0177.000000T0000Z-090508T0000Z/
BUTLER AL-
642 PM CDT THU MAY 7 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BUTLER COUNTY IS
CANCELLED...

LAT...LON 3165 8649 3177 8616 3150 8619 3151 8628
      3154 8628 3153 8631 3154 8645 3154 8650
TIME...MOT...LOC 2342Z 272DEG 12KT 3161 8640

$$

ALC041-080000-
/O.CON.KMOB.SV.W.0177.000000T0000Z-090508T0000Z/
CRENSHAW AL-
642 PM CDT THU MAY 7 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHERN CRENSHAW COUNTY...

AT 642 PM CDT...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS OVER 60 MPH.  THIS STORM WAS 8 MILES WEST OF
BRANTLEY...OR ABOUT 11 MILES SOUTHWEST OF LUVERNE...MOVING EAST AT 15
MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BRANTLEY AND 8 MILES SOUTHWEST OF LUVERNE BY 700 PM CDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3165 8649 3177 8616 3150 8619 3151 8628
      3154 8628 3153 8631 3154 8645 3154 8650
TIME...MOT...LOC 2342Z 272DEG 12KT 3161 8640

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 4:00 PM CDT, 2 hours 21 minutes earlier.

Area forecast discussion, May 7, 4:00 PM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
400 PM CDT THU MAY 7 2009

.SHORT TERM...LATEST SAT PICS AND RADAR LOOPS CONTINUE TO SHOW A FEW
SCATTERED SHOWERS AND THUNDERSTORMS OVER THE NORTHERN HALF OF THE
CWFA MOSTLY FROM CONTINUED MOISTURE CONVERGENCE IN THE LOWER LEVELS
COMBINED WITH WEAK MID LEVEL FORCING ALOFT FROM WEAK IMPULSE
TRACKING EASTWARD OVER THE LOWER MS RIVER VALLEY AND COLD POOL IN
THE LOWER LEVELS WITH PASSING MCS TO THE NE OF THE CWFA. LATEST WRF
AND NAM12 SUGGEST INCREASE DRYING IN THE MID TO UPPER LAYERS LATER
THIS AFT AND THIS EVENING RESULTING IN MOST OF THE CONVECTION TO THE
NORTH ENDING QUICKLY AFTER SUNSET. WITH CONTINUED FLOW FROM THE
SOUTH AND INCREASED SUBSIDENCE ALOFT MOVING IN FROM THE WEST FROM
BETTER RIDGING ALOFT CONDITIONS WILL CONTINUE TO FEEL MUGGY THROUGH
TONIGHT AND EARLY FRIDAY. WILL STAY CLOSE TO THE EARLIER FORECAST
MINS FOR TONIGHT THOUGH GO A TAD COOLER THAN THE EARLIER PACKAGE
GENERALLY OVER INLAND AREAS OF THE SE PART OF THE CWFA. /32

&&

.LONG TERM...MODELS CONTINUE TO SHOW MID TO UPPER ZONAL FLOW TO
SHIFT NORTHWARD OVER THE WEEKEND WITH BETTER MID TO UPPER LEVEL
SUBSIDENCE SHIFTING EASTWARD ACROSS THE DEEP SOUTH AND CENTRAL GULF
COAST REGION...GENERALLY THROUGH SUN MIDDAY. AS A RESULT SFC RIDGE
ACROSS THE WESTERN ATLANTIC AND EASTERN GULF WILL BUILD WEST ACROSS
MUCH OF THE NORTHERN AND CENTRAL GULF THROUGH SUN GIVING WAY TO WARM
TEMPS BOTH DAY AND NIGHT THROUGH EARLY NEXT WEEK. DEEP SOUTHERLY
FLOW WILL SUBSIDE WITH THIS PATTERN ALSO WITH MOSTLY AFTERNOON
SEABREEZE EFFECTS FROM HEATING THROUGH EARLY NEXT WEEK...THUS GIVING
WAY TO LESS MOISTURE CONVERGENCE AND LIMITED COVERAGE OF SHOWERS AND
THUNDERSTORMS OVER INLAND AREAS OF THE CWFA THROUGH SUN. BEST CHANCE
FOR MEASURABLE RAIN WILL BE CLOSER TO THE COAST IN THE AFTERNOON
MAINLY SHORT LIVED ALONG A WEAK SEABREEZE BOUNDARY EACH AFT. BY 12Z
MON MID TO UPPER WESTERLY FLOW SHIFTS SOUTHWARD ACROSS THE LOWER MS
RIVER AND CENTRAL GULF STATES IN RESPONSE TO NEXT IMPULSE MOVING
EAST OF THE CENTRAL PLAINS LATE SUN NIGHT THROUGH EARLY TUES. DUE TO
THE BROAD SFC RIDGE ACROSS THE DEEP SOUTH OVER THE WEEKEND INTO
EARLY NEXT WEEK MOISTURE RETURN OUT AHEAD OF THIS NEXT SYSTEM LOOKS
TO BE MUCH LESS THAN EARLIER IN THE WEEK. AS THIS MAIN IMPULSE
SHIFTS NORTHEAST OF THE REGION BY MON EVE A WEAK SFC BOUNDARY IS
NOTED IN THE GUIDANCE DROPPING SOUTH TO THE CENTRAL GULF COAST BY
LATE MON NIGHT OR EARLY TUE MORNING. WILL STAY CLOSE TO THE CURRENT
FORECAST TEMPS AND POPS IN THE EXTENDED GRIDS THROUGH EARLY NEXT
WEEK NUDGING MOSTLY UP IF NEEDED DUE TO SUBSIDENCE AND CONSISTENCY
WITH SURROUNDING OFFICES. /32

&&

.AVIATION...WE WILL KEEP THE THUNDERSTORM ACTIVITY NORTH OF THE
KMOB...KBFM AND KPNS OPERATING AREAS FOR THE REST OF TODAY.
SCATTERED TO OCCASIONALLY BROKEN DECK OF CU WILL PERIODICALLY BRING
CIGS DOWN TO AROUND 3500 FT AGL.  WILL SEE SOME PATCHY FOG
TONIGHT...MORE-SO INLAND AND WILL KEEP VISIBILITIES AT OR ABOVE MVFR
TONIGHT BUT WILL LIKELY BRING IN A PERIOD OF LOW CLOUDS AND CIGS
DOWN TO IFR DURING THE PREDAWN HOURS.  /05

&&

.MARINE...SOUTH TO SOUTHWEST WINDS WILL CONTINUE THROUGH EARLY NEXT
WEEK AS HIGH PRESSURE REMAINS CENTERED OFF THE MID ATLANTIC COAST AND
EASTERN GULF OF MEXICO.  NEARSHORE WINDS WILL BE A BIT LIGHTER OVER
THE WEEKEND AS THE SURFACE RIDGE BUILDS IN FROM THE EAST.  /05

&&

.FIRE WEATHER...DRIER CONDITIONS ARE EXPECTED THROUGH THE WEEKEND AS
HIGH PRESSURE BETTER SUBSIDENCE MOVES IN FROM THE WEST. AS A RESULT
AFTERNOON RELATIVE HUMIDITIES WILL FALL TO AROUND 40 PERCENT OVER
INLAND AREAS OF THE FORECAST AREA THROUGH SUNDAY WITH GENERALLY A
LIGHT SOUTHERLY FLOW. OTHERWISE NO CONCERNS. /32

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      70  89  69  89 /  05  05  05  05
PENSACOLA   71  85  69  86 /  05  05  05  05
DESTIN      71  82  71  83 /  10  05  05  05
EVERGREEN   66  90  65  92 /  10  05  05  05
WAYNESBORO  68  91  66  91 /  10  05  05  05
CAMDEN      67  91  67  91 /  30  00  05  05

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, May 7, 3:05 PM CDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
305 PM CDT THU MAY 7 2009

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-081115-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
305 PM CDT THU MAY 7 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA
PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA.

.DAY ONE...REST OF TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS DEVELOPING ALONG AND NORTH OF U.S. HIGHWAY
84 WILL CONTINUE THROUGH THE LATE AFTERNOON...DIMINISHING IN
COVERAGE AND INTENSITY DURING THE EARLY EVENING HOURS.  ISOLATED
STRONGER THUNDERSTORMS OVER INTERIOR SOUTHEAST MISSISSIPPI AND
INTERIOR SOUTHWEST AND SOUTH CENTRAL ALABAMA THROUGH 7 PM WILL
PRODUCE GUSTY WINDS AROUND 45 MPH...IN ADDITION TO SMALL HAIL AND
DANGEROUS LIGHTNING STRIKES.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON NORTH
OF A LINE FROM NEW AUGUSTA MISSISSIPPI TO FLORALA ALABAMA.  THE
PRIMARY SEVERE WEATHER RISK WITH ANY SEVERE THUNDERSTORMS THROUGH
EARLY EVENING WILL BE LOCALIZED DAMAGING MICRO-BURST WINDS NEAR 70
MPH AND LARGE HAIL TO AROUND 1 INCH IN DIAMETER.  THE THUNDERSTORMS
WILL MOVE TO THE EAST AT 15 TO 20 MPH.

DUE TO RECENT HEAVY RAINFALL AMOUNTS...SOME AREA RIVERS WILL
CONTINUE TO EXPERIENCE MINOR FLOODING IN THE NEAR TERM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE EARLY
NEXT WEEK. HOWEVER...THE PREDICTABILITY OF SEVERE WEATHER IS TOO
LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT AND STORM SPOTTERS FOR ISOLATED
EPISODES OF SEVERE WEATHER MAY BRIEFLY BE REQUIRED LATE THIS
AFTERNOON ACROSS THE INTERIOR COUNTIES OF SOUTHEAST MISSISSIPPI AND
INTERIOR SOUTH ALABAMA.

In the hours before

Special weather statement, May 7, 2:30 PM CDT, 3 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
230 PM CDT THU MAY 7 2009

ALZ054-072000-
WILCOX-
INCLUDING THE CITIES OF...CAMDEN...
230 PM CDT THU MAY 7 2009

...A STRONG THUNDERSTORM IS BEING DETECTED OVER WILCOX COUNTY...

AT 226 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES NORTHWEST OF FATAMA...MOVING EAST AT 15
MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
FATAMA...ESTELLE...WATSONVILLE...DARLINGTON AND ACKERVILLE THROUGH
300 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS OF 40 TO 50 MPH.
WINDS THIS STRONG COULD BRING DOWN TREE LIMBS. LOCAL LOSS OF
ELECTRICAL POWER MAY RESULT FROM THE INCREASED LIGHTNING ACTIVITY OR
LIMBS GETTING INTO POWER LINES. SMALL HAIL TO THE SIZE OF MARBLES OR
DIMES MAY ALSO BE POSSIBLE WITH THIS STORM.

EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...OR
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Special weather statement, May 7, 3:15 PM CDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
315 PM CDT THU MAY 7 2009

ALZ054-072045-
WILCOX-
315 PM CDT THU MAY 7 2009

...A STRONG THUNDERSTORM IS BEING DETECTED OVER NORTHEASTERN WILCOX
COUNTY...

AT 313 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ACKERVILLE...MOVING EAST AT 15 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
MCBRYDES...SNOW HILL AND FURMAN THROUGH 345 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 45 TO 55 MPH. WINDS THIS STRONG COULD
BRING DOWN TREE LIMBS. LOCAL LOSS OF ELECTRICAL POWER MAY RESULT
FROM INCREASED LIGHTNING ACTIVITY AND TREE LIMBS GETTING INTO POWER
LINES. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG
WINDS...OR SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM
HAS PASSED.
Special weather statement, May 7, 4:27 PM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
427 PM CDT THU MAY 7 2009

ALZ054-055-072215-
MONROE-WILCOX-
INCLUDING THE CITIES OF...CAMDEN...
427 PM CDT THU MAY 7 2009

...A STRONG THUNDERSTORM WILL AFFECT MONROE AND WILCOX COUNTIES...

AT 427 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 2 MILES SOUTHEAST OF LOWER PEACH TREE...MOVING
EAST AT 15 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
PACKARDS BEND...COY...SHEPPARD...HYBART...TINELA AND BELLVIEW THROUGH
515 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.
Special weather statement, May 7, 5:20 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
520 PM CDT THU MAY 7 2009

ALZ051-072300-
CHOCTAW-
520 PM CDT THU MAY 7 2009

...A STRONG THUNDERSTORM WILL AFFECT CHOCTAW COUNTY...

AT 520 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HALSELL...MOVING EAST AT 25 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
JACHIN...INDIAN SPRINGS...ROBJOHN...EDNA...DEAS AND PENNINGTON
THROUGH 600 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.
Special weather statement, May 7, 6:15 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
615 PM CDT THU MAY 7 2009

ALZ057-058-080015-
BUTLER-CRENSHAW-
INCLUDING THE CITIES OF...LUVERNE...
615 PM CDT THU MAY 7 2009

...A STRONG THUNDERSTORM WILL AFFECT BUTLER AND CRENSHAW COUNTIES...

AT 615 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES SOUTH OF PIGEON CREEK...MOVING EAST AT 10
MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
RUTLEDGE AND BRANTLEY THROUGH 715 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 45 TO 55 MPH. WINDS THIS STRONG COULD
BRING DOWN DEAD OR DISEASED TREES AND LARGE LIMBS RESULTING IN
SERIOUS INJURY OR PROPERTY DAMAGE. LOCAL LOSS OF ELECTRICAL POWER MAY
RESULT FROM DOWNED POWER LINES. EXERCISE EXTREME CAUTION WHEN
OUTDOORS DURING SUCH STRONG WINDS...OR SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THE STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A SHORT
PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE
INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A
SAFE CROSSING.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 6:58 PM CDTSevere Thunderstorm WarningMOBCovington, Crenshaw25 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.